MAUDE Adverse Event Report: STRYKER GMBH FEMORAL NAIL PF, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø11X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH FEMORAL NAIL PF, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø11X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23371136S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 11/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "a secondary fracture occurred in a patient treated 3 years earlier, with nail fracture.(event #1).Revision surgery to remove the broken nail and reinsert a new t2alphapf was performed.When drilling to the most distal round hole in the proximal part, the drill was guided by the previous screw hole and the drill was contacted with the nail.Therefore, drilling was performed with the drill sleeve held manually.After that the bore drilling was performed and an advanced locking screw was inserted to the nail".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided.As per event description ¿a secondary fracture occurred in a patient treated 3 years earlier, with nail fracture¿ as per further details given ¿revision surgery to remove the broken nail and reinsert a new t2alphapf was performed¿ and thus, it could not be excluded that the case of secondary fracture is rather related to insufficient healing after an implant duration of 3 years.However, due to missing item and further evidence [e.G.X-ray images] a medical statement could not be made, and a further technical statement could not be given.Finally, the ifu clearly points out that ¿the implant is intended for temporary bone fixation.In the event of a delay in bone consolidation, or if such consolidation does not take place, or if explantation is not carried out, complications may occur, for example fracture or loosening of the implant or instability of the implant system¿ more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description
As reported: "a secondary fracture occurred in a patient treated 3 years earlier, with nail fracture.(event #1) revision surgery to remove the broken nail and reinsert a new t2alphapf was performed.When drilling to the most distal round hole in the proximal part, the drill was guided by the previous screw hole and the drill was contacted with the nail.Therefore, drilling was performed with the drill sleeve held manually.After that the bore drilling was performed and an advanced locking screw was inserted to the nail".

Brand Name
FEMORAL NAIL PF, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø11X360MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20947615
Report Number0009610622-2024-00958
Device Sequence Number15502714
Product Code HSB
UDI-Device Identifier07613327288940
UDI-Public(01)07613327288940(11)200306(17)300228(10)K0DE69D
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number23371136S
Device Lot NumberK0DE69D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexMale